Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 07:17:59 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640707
  • Total Topics: 48668
  • Online Today: 241
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: stupid concern but re-assurance would be helpful  (Read 1302 times)

0 Members and 1 Guest are viewing this topic.

Offline NLEWLAD

  • Member
  • Posts: 230
  • Anything is possible, ANYTHING
stupid concern but re-assurance would be helpful
« on: May 18, 2008, 04:48:02 PM »
since i found out i was poz i have lost just under 2 stone in weight  - 5 months 

now i admit i have gone on a high protien diet and reduced my fat intake, but to loose 2 stone in 5 months is quite  an achievement

i was wondering if i had hiv related wasting syndrome but i think that it takes years to come on?


a concerned Simon

Simon - Location Manchester England
Negative test 10/11/07
Tested poz 28/12/07
Confirmed WB 07/01/08
Sero-converted Late December 07

Date        CD4            %              VL

7/01/08   1273 :)      N/A       100,232
24/01/08   755 :(      42%         4,010
13/2/08     922 :)      45%       78,234
09/04/08   652 :(      38%       36,604
05/05/08   936 :)      39%       38,952
07/07/08   844 :)      34%       24,000
12/11/08   753 :(      31%       45,600
no meds yet:)

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,955
Re: stupid concern but re-assurance would be helpful
« Reply #1 on: May 18, 2008, 05:45:22 PM »
Simon, I don't know what two stone is in pounds, but I'm assuming it's a fairly large amount.  You know, there used to be a big diet craze with something called The Atkins Diet where people would eat protein and hardly any fat.  I knew a guy on it that lost copious amounts of weight.  I was looking at your numbers, and it really doesn't seem like you would have wasting.  I went through a terrible bout of wasting in the early-middle 90's, but I also had 4 t-cells. 

If you're concerned or it seems to be a problem, check with your doctor.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline NLEWLAD

  • Member
  • Posts: 230
  • Anything is possible, ANYTHING
Re: stupid concern but re-assurance would be helpful
« Reply #2 on: May 18, 2008, 06:15:01 PM »
thanks betty 

i posted this tonight as i am seeing my doc tomorrow

2 stone is  28 pounds

i aint on the atkins diet i eat lots of bread and pasta    but cut out as much fat as i can

i have been going to the gym as part of my "ime defo not gona let hiv get me down program"

but have been concerned about 28 pounds in 5 months

my face looks drawn when i smile too
Simon - Location Manchester England
Negative test 10/11/07
Tested poz 28/12/07
Confirmed WB 07/01/08
Sero-converted Late December 07

Date        CD4            %              VL

7/01/08   1273 :)      N/A       100,232
24/01/08   755 :(      42%         4,010
13/2/08     922 :)      45%       78,234
09/04/08   652 :(      38%       36,604
05/05/08   936 :)      39%       38,952
07/07/08   844 :)      34%       24,000
12/11/08   753 :(      31%       45,600
no meds yet:)

Offline Miss Philicia

  • Member
  • Posts: 24,142
  • celebrity poster, faker & poser
Re: stupid concern but re-assurance would be helpful
« Reply #3 on: May 18, 2008, 06:17:13 PM »
2 stone = 28 pounds

The CDC definition of wasting is based on weight loss of 10% from baseline weight. The definition shown on the CDC site states:

"HIV wasting syndrome: Findings of profound involuntary weight loss of greater than 10% of baseline body weight plus either chronic diarrhea (at least two loose stools per day for greater than or equal to 30 days), or chronic weakness and documented fever (for greater than or equal to 30 days, intermittent or constant) in the absence of a concurrent illness or condition other than HIV infection that could explain the findings (e.g., cancer, tuberculosis, cryptosporidiosis, or other specific enteritis)."

NLEWLAD's, however, sounds like intentional diet change and not HIV infection.  Not everything one experiences is a result of HIV infection.

Without knowing your original weight, and whether or not you were overweight, how much you go to the gym, etc. nobody can make a diagnosis on the internet.  If you are really concerned that you are experiencing HIV-related wasting you should consult a physician, and he will most likely in turn refer you to a qualified dietician.
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.